MAUDE Adverse Event Report: COOK INC GUNTHER TULIP VENA CAVA FILTER RETRIEVAL SET; MMX DEVICE, PERCUTANEOUS RETRIEVAL

COOK INC GUNTHER TULIP VENA CAVA FILTER RETRIEVAL SET; MMX DEVICE, PERCUTANEOUS RETRIEVAL
Model Number G13287
Medical Device Problem Codes Break (1069); Deformation Due to Compressive Stress (2889)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/06/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
E3: lead cardiac cath lab technologist.H3: device evaluation anticipated, but not yet begun.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
As reported, during retrieval of an unknown inferior vena cava filter, a gunther tulip vena cava filter retrieval set's snare loop separated from the shaft as the user attempted to pull the filter back into the guide.Per the reporter, the retrieval case was difficult, as the filter was slightly angled and one leg was possibly embedded deep into the caval wall.The patient is reportedly "fine".A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures or experience any adverse effects due to this event.
 
Event or Problem Description
Additional information was received (b)(6) 2025 and was inadvertently omitted from the initial report.The procedure involved retrieval of a cook celect platinum filter, which had been in place for nine-and-one-half months.It was not possible to collapse the filter.
 
Additional Manufacturer Narrative
This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Additional Manufacturer Narrative
Summary of event: as reported, during retrieval of an unknown inferior vena cava filter, a gunther tulip vena cava filter retrieval set's snare loop separated from the shaft as the user attempted to pull the filter back into the guide.Per the reporter, the retrieval case was difficult, as the filter was slightly angled and one leg was possibly embedded deep into the caval wall.The patient is reportedly "fine".A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures or experience any adverse effects due to this event.Additional information was received 15aug2025 and was inadvertently omitted from the initial report.The procedure involved retrieval of a cook celect platinum filter, which had been in place for nine-and-one-half months.It was not possible to collapse the filter.Corrected information: d4 = udi, h6 (annex a) investigation evaluation: reviews of the manufacturing records and instructions for use (ifu) were conducted during the investigation.A visual inspection of the complaint device was also conducted.The complaint device was returned to cook for investigation.The broken wire extended from the silver soldering at the tip of the retrieval loop system, which had strands pointing in opposite directions.This suggests that some force had wrenched the gtrs in opposite directions during an attempt to withdraw the imbedded filter, resulting in the breakage of the loop.A review of the manufacturing records and/or specifications did not reveal any discrepancies/nonconformances that could have contributed to this event.There is evidence to suggest that user did not follow the instructions for use, as the ifu warns not to use excessive force and says not to retrieve before the filter is collapsed into the sheath.The device was used in a manner inconsistent with the product labelling and/or instructions, therefore it is unknown how the device will function.The information provided upon review of the manufacturing records and investigation of the returned device suggests that there is evidence the device was manufactured to specification.There is no evidence of non-conforming devices in-house or in the field.Based on the information provided and the results of the investigation, cook has concluded that a definitive cause for the event could not be determined.It is possible that use of excessive force during attempted filter retrieval contributed to the event, as the filter was slightly angled, one leg was possibly embedded deep into the caval wall, and the filter could not be collapsed.The risk analysis for this failure mode was reviewed, and no additional escalation was required.The appropriate personnel have been notified, and cook will continue to monitor for similar events.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
GUNTHER TULIP VENA CAVA FILTER RETRIEVAL SET
Common Device Name
MMX DEVICE, PERCUTANEOUS RETRIEVAL
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key22829946
Report Number1820334-2025-01009
Device Sequence Number17281515
Product Code MMX
UDI-Device Identifier20827002132874
UDI-Public(01)20827002132874(17)280408(10)16545579
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
K222254
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/11/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberG13287
Device Catalogue NumberGTRS-200-RB
Device Lot Number16545579
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/06/2025
Supplement Date Received by Manufacturer08/15/2025
11/13/2025
Initial Report FDA Received Date08/18/2025
Supplement Report FDA Received Date08/21/2025
12/11/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/08/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
COOK CELECT PLATINUM FILTER.
Patient SexUnknown